Skip to main content
×
Home
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 22
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Heinz, Sebastian 2014. On the structure of the quasiconvex hull in planar elasticity. Calculus of Variations and Partial Differential Equations, Vol. 50, Issue. 3-4, p. 481.


    Homayonifar, Malek and Mosler, Jörn 2012. Efficient modeling of microstructure evolution in magnesium by energy minimization. International Journal of Plasticity, Vol. 28, Issue. 1, p. 1.


    Cordoba, Diego Faraco, Daniel and Gancedo, Francisco 2011. Lack of Uniqueness for Weak Solutions of the Incompressible Porous Media Equation. Archive for Rational Mechanics and Analysis, Vol. 200, Issue. 3, p. 725.


    Bandeira, Luís and Pedregal, Pablo 2009. Finding new families of rank-one convex polynomials. Annales de l'Institut Henri Poincare (C) Non Linear Analysis, Vol. 26, Issue. 5, p. 1621.


    Faraco, Daniel and Székelyhidi, László 2008. Tartar’s conjecture and localization of the quasiconvex hull in % MathType!Translator!2!1!AMS LaTeX.tdl!TeX -- AMS-LaTeX! % MathType!MTEF!2!1!+- % feaaeaart1ev0aaatCvAUfeBSjuyZL2yd9gzLbvyNv2CaerbbjxAHX % garmWu51MyVXgatuuDJXwAK1uy0HwmaeHbfv3ySLgzG0uy0Hgip5wz % aebbnrfifHhDYfgasaacH8qrps0lbbf9q8WrFfeuY-Hhbbf9v8qqaq % Fr0xc9pk0xbba9q8WqFfea0-yr0RYxir-Jbba9q8aq0-yq-He9q8qq % Q8frFve9Fve9Ff0dmeaabaqaciGacaGaaeqabaWaaeWaeaaakeaatu % uDJXwAK1uy0HMmaeXbfv3ySLgzG0uy0HgiuD3BaGqbbiab-1risnaa % CaaaleqabaGaaGOmaiabgEna0kaaikdaaaaaaa!4606! $ \mathbb{R}^{{2 \times 2}} $. Acta Mathematica, Vol. 200, Issue. 2, p. 279.


    Chełmiński, Krzysztof and Kałamajska, Agnieszka 2006. New convexity conditions in the calculus of variations and compensated compactness theory. ESAIM: Control, Optimisation and Calculus of Variations, Vol. 12, Issue. 1, p. 64.


    Pandolfi, A. Conti, S. and Ortiz, M. 2006. A recursive-faulting model of distributed damage in confined brittle materials. Journal of the Mechanics and Physics of Solids, Vol. 54, Issue. 9, p. 1972.


    Mariano, Paolo Maria and Stazi, Furio Lorenzo 2005. Computational aspects of the mechanics of complex materials. Archives of Computational Methods in Engineering, Vol. 12, Issue. 4, p. 391.


    Schurig, M. and Bertram, A. 2005. Relaxation in multi-mode plasticity with a rate-potential. Computational Materials Science, Vol. 32, Issue. 3-4, p. 524.


    Székelyhidi, László 2004. Rank-one convex hulls in $\mathbb{R}^{2\times2}$. Calculus of Variations and Partial Differential Equations,


    Aubry, Sylvie Fago, Matt and Ortiz, Michael 2003. A constrained sequential-lamination algorithm for the simulation of sub-grid microstructure in martensitic materials. Computer Methods in Applied Mechanics and Engineering, Vol. 192, Issue. 26-27, p. 2823.


    Faraco, Daniel 2003. Milton's conjecture on the regularity of solutions to isotropic equations. Annales de l'Institut Henri Poincare (C) Non Linear Analysis, Vol. 20, Issue. 5, p. 889.


    Aranda, Ernesto and Pedregal, Pablo 2001. On the Computation of the Rank-One Convex Hull of a Function. SIAM Journal on Scientific Computing, Vol. 22, Issue. 5, p. 1772.


    Ortiz, M. Repetto, E.A. and Stainier, L. 2000. A theory of subgrain dislocation structures. Journal of the Mechanics and Physics of Solids, Vol. 48, Issue. 10, p. 2077.


    Dolzmann, Georg 1999. Numerical Computation of Rank-One Convex Envelopes. SIAM Journal on Numerical Analysis, Vol. 36, Issue. 5, p. 1621.


    Kristensen, Jan 1999. On the non-locality of quasiconvexity. Annales de l'Institut Henri Poincare (C) Non Linear Analysis, Vol. 16, Issue. 1, p. 1.


    Müller, Stefan 1999. Calculus of Variations and Geometric Evolution Problems.


    Kruzík, Martin 1998. Numerical Approach to Double Well Problems. SIAM Journal on Numerical Analysis, Vol. 35, Issue. 5, p. 1833.


    Luskin, Mitchell 1996. On the computation of crystalline microstructure. Acta Numerica, Vol. 5, p. 191.


    Pedregal, Pablo 1996. Some remarks on quasiconvexity and rank-one convexity. Proceedings of the Royal Society of Edinburgh: Section A Mathematics, Vol. 126, Issue. 05, p. 1055.


    ×
  • European Journal of Applied Mathematics, Volume 4, Issue 2
  • June 1993, pp. 121-149

Laminates and microstructure

  • Pablo Pedregal (a1)
  • DOI: http://dx.doi.org/10.1017/S0956792500001030
  • Published online: 01 September 2008
Abstract

This paper deals with the mathematical characterization of microstructure in elastic solids. We formulate our ideas in terms of rank-one convexity and identify the set of probability measures for which Jensen's inequality for this type of functions holds. This is the set of laminates. We also introduce generalized convex hulls of sets of matrices and investigate their structure.

Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[1]J. M. Ball & R. James 1987 Fine phase mixtures as minimizers of energy. Arch. Rat. Mech. Anal. 100, 1552.

[4]K. Battacharya 1991 Wedge-like microstructure in martensite. Acta Metal 39, 24312444.

[5]J. L. Ericksen 1979 On the symmetry of deformable crystals. Arch. Rat. Mech. Anal. 72, 113.

[6]J. L. Ericksen 1980 Some phase transitions in crystals. Arch. Rat. Mech. Anal. 73, 99124.

[7]J. L. Ericksen 1981 Changes in symmetry in elastic crystals. In IUTAM Symp. Finite Elasticity (eds D. E. Carlson and R. T. Shield ), Nijhoff, 167177.

[8]J. L. Ericksen 1983 III posed problems in thermoelasticity theory. In Systems of Nonlinear Partial Differential Equations (ed. J. M. Ball ) Reidel, 7195.

[10]J. L. Ericksen 1988 Constitutive theory for some constrained elastic crystals. Int. J. Solids Structures 22, 951964.

[11]J. L. Ericksen 1986 Stable equilibrium configurations of elastic crystals. Arch. Rat. Mech. Anal. 94, 114.

[12]J. L. Ericksen 1987 Twinning of crystals I. In Metastability and Incompletely Posed Problems, IMA Vol. Math. Appl. 3 (eds S. Antman L. Ericksen , D. Kinderlehrer and I. Müller ) Springer-Verlag, 7796.

[13]J. L. Ericksen 1989 Weak martensitic transformations in Bravais lattices. Arch. Rat. Mech. Anal. 107, 2336.

[14]I. Fonseca 1987 Variational methods for elastic crystals. Arch. Rat. Mech. Anal. 97, 189220.

[16]M. E. Gurtin 1986 On phase transitions with bulk, interfacial, and boundary energy. Arch. Rat. Mech. Anal. 96, 243264.

[19]R. D. James & D. Kinderlehrer 1989 Theory of diffusionless phase transitions. In PDE's and continuum models of phase transitions, Lecture Notes in Physics, Vol. 344 (eds M. Rascle D. Serre and M. Slemrod ) Springer-Verlag, 5184.

[26]R. V. Kohn 1991 The relaxation of a Double-Well Energy. Cont. Mech. Therm. 3, 193236.

[29]M. Chipot & D. Kinderlehrer 1988 Equilibrium configurations of crystals. Arch. Rat. Mech. Anal. 103, 237277.

[30]B. Dacorogna 1989 Direct Methods in the Calculus of Variations. Springer-Verlag.

[37]D. Kinderlehrer & P. Pedregal 1991 Characterizations of gradient Young measures. Arch. Rat. Mech. Anal. 115, 329365.

[39]D. Kinderlehrer & P. Pedregal 1992 Weak convergence of integrands and the Young measure representation. SIAM J. Math. Anal. 23, 119.

[40]C. Collins & M. Luskin 1989 The computation of the austenitic-martensitic phase transition. In PDE'S and continuum models of phase transitions, Lecture Notes in Physics vol. 344 (eds M. Rascle D. Serre and M. Slemrod ) Springer-Verlag, 3450.

[44]C. Collins , D. Kinderlehrer & M. Luskin 1991 Numerical approximation of the solution of a variational problem with a double well potential. SIAM J. Numer. Anal. 28, 321333.

[49]P. Marcellini 1984 Quasiconvex quadratic forms in two dimensions. Appl. Math. Optim. 11, 183189.

[52]F. J. Terpstra 1938 Die darstellung biquadratischer formen als summen von quadraten mit anwendung auf die variationsrechnung. Math. Ann. 116, 166180.

[55]G. Milton 1986 Modelling properties of composites by laminates. In Homogeneization of Effective Moduli of Materials and Media (eds J. Ericksen ) Springer-Verlag.

[59]J. M. Ball 1989 A version of the fundamental theorem for Young measures. In PDE's and continuum models of phase transitions, Lecture Notes in Physics vol. 344 (eds M. Rascle D. Serre and M. Slemrod ), Springer-Verlag, 207215.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

European Journal of Applied Mathematics
  • ISSN: 0956-7925
  • EISSN: 1469-4425
  • URL: /core/journals/european-journal-of-applied-mathematics
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×